Alert archive / Iowa / Flash Flood Warnings in 2013

Flash Flood Warning 45, NWS Des Moines, IA

June 24, 20134 counties in Iowa

NWS Des Moines, IA issued this flash flood warning at Jun 24, 2013, 11:03 AM CDT for 4 counties in Iowa. It was in force for 6 hr. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2013, 11:03 AM CDT (16:03 UTC)
Expired
Jun 24, 2013, 5:00 PM CDT
In force
6 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

Counties Butler County, IA, Franklin County, IA, Grundy County, IA, Hardin County, IA

The radar

The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 16:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 11:42 AM CDTFLASH FLOOD2 Ne Aplington, IATHUNDERSTORMS PRODUCED 3.5 TO 4 INCHES OF RAIN IN A SHORT TIME. ROADS COVERED IN APPLINGTON IN AREA OF HIGHWAY 57 AND 6TH AVE. EMERGENCY MANAGER ALSO CONFIRED THESE REPORTS AT 1154 AM.
Jun 24, 12:05 PM CDTFLASH FLOOD5 Se Hansell, IAHIGHWAY 3 COVERED BY RUNNING WATER IN VARIOUS PLACES BETWEEN HANSELL AND DUMONT IN BUTLER COUNTY. SMALL STREAMS OUT OF BANKS AND FIELDS FULL OF WATER.
Jun 24, 1:25 PM CDTFLASH FLOODAplington, IAHIGHWAY 57 IS CLOSED BOTH EAST AND WEST OF APLINGTON DUE TO WATER. NUMEROUS COUNTY ROADS INCLUDING BLACK TOPPED ROADS ARE CLOSED IN THE APLINGTON AREA AND SOUTH AND WEST OF THE APLINGTON AREA DUE TO WATER.
Jun 24, 2:30 PM CDTHEAVY RAIN 7.2Aplington, IARAINFALL TOTAL SINCE EARLY THIS MORNING
Jun 24, 3:24 PM CDTFLASH FLOODAckley, IAPARTS OF S56 IS FLOODED. SEVERAL ROADS IN AND NEAR ACKLEY ARE FLOODED.
Jun 24, 5:00 PM CDTHEAVY RAIN 4.641 Wnw Parkersburg, IARAINFALL TOTAL SINCE 10 AM

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 4.1 hours before the alert went out and 254 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2013-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2013-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
144 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

972 
WGUS53 KDMX 241603
FFWDMX
IAC023-069-075-083-242200-
/O.NEW.KDMX.FF.W.0045.130624T1603Z-130624T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1103 AM CDT MON JUN 24 2013

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BUTLER COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN HARDIN COUNTY IN CENTRAL IOWA...
  NORTHERN GRUNDY COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN FRANKLIN COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 500 PM CDT

* AT 1103 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE      
  WARNED AREA. DOPPLER INDICATES RAINFALL OF 2 TO 3 INCHES HAS       
  OCCURRED IN THE AREA OVER THE PAST 3 HOURS.


* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ALLISON...APLINGTON...CLARKSVILLE...GREENE...PARKERSBURG AND SHELL
  ROCK.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...SHELL ROCK 
RIVER...BEAVER CREEK...NORTH FORK BLACKHAWK CREEK...PARMENTAR 
CREEK...FLOOD CREEK...COLDWATER CREEK...WEST FORK CEDAR 
RIVER...KILSON CREEK...MAYNES CREEK...MCCLURE CREEK...MIDDLE FORK 
SOUTH BEAVER CREEK...SOUTH BEAVER CREEK...SCHOOL CREEK...NORTH FORK 
SOUTH BEAVER CREEK...PINE CREEK...ELK CREEK...IOWA RIVER...BOYLAN 
CREEK...COON CREEK...HARTGRAVE CREEK...JOHNSON CREEK...NORTH BEAVER 
CREEK...FOCKLER CREEK...HAMMERS CREEK...CEDAR RIVER AND DRY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.

&&

LAT...LON 4242 9301 4250 9314 4290 9302 4291 9256
      4274 9256 4271 9255 4252 9256

$$
2 follow-up statements
382 
WGUS73 KDMX 241743
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 PM CDT MON JUN 24 2013

IAC023-069-075-083-242200-
/O.CON.KDMX.FF.W.0045.000000T0000Z-130624T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN IA-GRUNDY IA-FRANKLIN IA-BUTLER IA-
1243 PM CDT MON JUN 24 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BUTLER...SOUTHEASTERN
FRANKLIN...NORTHERN GRUNDY AND NORTHEASTERN HARDIN COUNTIES UNTIL 500
PM CDT...

AT 1205 PM CDT...WEATHER SPOTTERS REPORTED THAT FLASH FLOODING WAS 
OCCURRING IN PORTIONS OF FRANKLIN AND BUTLER COUNTIES. IOWA HIGHWAY 
3 WAS COVERED BY RUNNING WATER IN VARIOUS PLACES BETWEEN HANSELL AND 
DUMONT. ADDITIONAL THUNDERSTORMS WITH HEAVY RAINFALL WILL ENTER THE 
WARNED AREA BETWEEN 130 PM AND 200 PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
ALLISON...APLINGTON...CLARKSVILLE...GREENE...PARKERSBURG AND SHELL
ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4242 9301 4250 9314 4290 9302 4291 9256
      4274 9256 4271 9255 4252 9256

$$

ZOGG
669 
WGUS73 KDMX 241844
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
144 PM CDT MON JUN 24 2013

IAC023-069-075-083-242200-
/O.CON.KDMX.FF.W.0045.000000T0000Z-130624T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HARDIN IA-GRUNDY IA-FRANKLIN IA-BUTLER IA-
144 PM CDT MON JUN 24 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR BUTLER...SOUTHEASTERN
FRANKLIN...NORTHERN GRUNDY AND NORTHEASTERN HARDIN COUNTIES UNTIL 500
PM CDT...

AT 140 PM CDT...EMERGENCY MANAGEMENT REPORTED THAT FLASH FLOODING WAS
OCCURRING IN GRUNDY AND BUTLER COUNTIES. FLASH FLOODING HAS RESULTED 
IN SEVERAL ROAD CLOSURES WITHIN THE WARNED AREA. NATIONAL WEATHER 
SERVICE DOPPLER RADAR ESTIMATES THAT AS MUCH AS 6.5 TO 7.5 INCHES OF 
RAIN HAS FALLEN IN PORTIONS OF THE WARNED AREA OVER THE PAST SEVERAL 
HOURS. ALTHOUGH THE STORMS WITH HEAVY RAINFALL HAVE EXITED THE 
WARNED AREA...THE FLASH FLOODING WILL CONTINUE FOR AT LEAST THE NEXT 
FEW HOURS.

SOME LOCATIONS THAT WILL EXPERIENCE FLASH  FLOODING INCLUDE...
ALLISON...APLINGTON...CLARKSVILLE...GREENE...PARKERSBURG AND SHELL
ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.

&&

LAT...LON 4242 9301 4250 9314 4290 9302 4291 9256
      4274 9256 4271 9255 4252 9256

$$

ZOGG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 6:10 AM CDT, 4 hours 53 minutes earlier.

Area forecast discussion, Jun 24, 6:10 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
610 AM CDT MON JUN 24 2013

.SHORT TERM.../TODAY /...
ISSUED AT 332 AM CDT MON JUN 24 2013

ONGOING CONVECTION WILL CONTINUE ACROSS THE I-80 CORRIDOR AND
NORTH THIS MORNING. WARM CLOUD DEPTHS ARE AROUND 15KFT SO LARGE
HAIL NOT MUCH OF A THREAT. WE COULD NOT GET MORE THAN HALF INCH
HAIL FROM STORMS ALL NIGHT BUT RAINFALL RATES OF 2 TO 3 INCHES AN
HOUR WERE COMMON. WE ARE IN FOR SEVERAL ROUNDS OF STORMS TODAY.
CURRENT CONVECTION IS A RESULT MODERATE INSTABILITY AS A SHORTWAVE
LIFTS ACROSS THE AREA. CURRENT CONVECTION WILL LIKELY WEAKEN OR
DISSIPATE BY LATE MORNING BUT ANOTHER AREA OF STORMS OVER EASTERN
NEBRASKA IS MOVING EAST AND OTHER STORMS AHEAD OF THIS LINE ARE
STARTING TO DEVELOP AND SHOULD MOVE ACROSS THE I-80 CORRIDOR. I
HAVE ISSUED A FLASH FLOOD WATCH FOR THE I80 TO HIGHWAY 20 CORRIDOR
THROUGH 4 PM FOR THIS CONVECTION. IN ADDITION...ADDITIONAL
SHORTWAVES WILL MOVE ACROSS THE AREA TODAY WITH THE FRONTAL
BOUNDARY OVER THE AREA EXPECTED TO RETREAT BACK NORTH AS A WARM
FRONT. SHEAR IS SUFFICIENT FOR STRONG/SEVERE STORMS FROM EARLY
AFTERNOON AND BEYOND. THIS AFTERNOON SHOULD SEE ACTIVE WEATHER
WITH POTENTIAL FOR SEVERE AND HEAVY RAIN. AS THE FRONT SHIFTS
NORTH LATER THIS AFTERNOON...THE THREAT FOR HEAVY RAIN WILL FOLLOW
SO A FLASH FLOOD WATCH IS ALSO POSTED NORTH OF HIGHWAY 20 FOR
LATER AFTERNOON AND TONIGHT.

.LONG TERM.../TONIGHT THROUGH SUNDAY/...
ISSUED AT 332 AM CDT MON JUN 24 2013

MORE OF THE SAME FOR TONIGHT THROUGH TUESDAY AS WE WILL CONTINUE
TO CONTEND WITH A QUASI STATIONARY FRONTAL BOUNDARY...A LOW LEVEL
JET AND SEVERAL SHORTWAVES TO CROSS THE STATE. STORMS WILL LIKELY
BE ONGOING FROM THE AFTERNOON AND LIKELY RE-INTENSIFY BY MID
EVENING ACROSS THE NORTH. IT WILL LIKELY START OUT WITH SOME
SEVERE POTENTIAL THEN TRANSITION INTO ANOTHER HEAVY RAIN EVENT.

BEYOND TUESDAY THERE HAS NOT BEEN MUCH CHANGE TO THE GOING
FORECAST. UPPER LEVEL RIDGING WILL DEVELOP OVER THE ROCKIES
PLACING IOWA IN NORTHWEST FLOW WITH A COUPLE OF SHORT WAVES
PUSHING ACROSS THE FORECAST AREA. ONE SUCH WAVE WILL PUSH ACROSS
NORTHERN/EASTERN IOWA WEDNESDAY THEN AGAIN THURSDAY NIGHT. BEYOND
THAT CONFIDENCE IS TOO LOW TO INCLUDE ANY KIND OF POP. COOLER
TEMPS IN STORE FOR THE WEEKEND AS A RESULT OF THE NORTHWEST FLOW.

&&

.AVIATION...24/12Z
ISSUED AT 610 AM CDT MON JUN 24 2013

THUNDERSTORMS ALONG THE I-80 CORRIDOR WILL LIFT TO THE HIGHWAY 20
CORRIDOR THROUGH 21Z.  KDSM AND KALO WILL BE THE MAIN TAF LOCATIONS
AFFECTED.  STORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WIND.  MVFR
CONDITIONS POSSIBLE IN STORMS.  THE THUNDERSTORM THREAT WILL SHIFT
NORTH LATE AFTERNOON THROUGH THE REMAINDER OF THE FORECAST PERIOD
AFFECTING KFOD...KMCW AND KALO.  MVFR CONDITIONS POSSIBLE IN STORMS
WITH THE SAME THREATS TO AVIATION EXPECTED.  SFC FLOW WILL BE S TO
SE FROM 10-20KTS AND STRONGER IN STORMS.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ADAIR-AUDUBON-BOONE-
CARROLL-CASS-CRAWFORD-DALLAS-GREENE-GUTHRIE-JASPER-MADISON-
MARSHALL-POLK-POWESHIEK-STORY-TAMA.

FLASH FLOOD WATCH FROM THIS AFTERNOON THROUGH TUESDAY MORNING
FOR BREMER-BUTLER-CALHOUN-CERRO GORDO-EMMET-FRANKLIN-HAMILTON-
HANCOCK-HUMBOLDT-KOSSUTH-PALO ALTO-POCAHONTAS-SAC-WEBSTER-
WINNEBAGO-WORTH-WRIGHT.

FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR BLACK HAWK-GRUNDY-
HARDIN.

&&

SHORT TERM...FAB
LONG TERM...FAB
AVIATION...FAB
Hazardous weather outlook, Jun 24, 10:48 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
1048 AM CDT MON JUN 24 2013

IAZ073>075-081>086-092>097-251600-
WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
1048 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL
BE THE MAIN THREATS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO
WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. IT
IS TOO EARLY TO DETERMINE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ037>039-044>050-057>062-070>072-251600-
HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-
MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MADISON-
1048 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT.
STORMS MAY BE SEVERE. LARGE HAIL AND DAMAGING WIND WILL BE THE
MAIN THREATS BUT AN ISOLATED TORNADO CANNOT BE RULED OUT. HEAVY
RAINFALL WILL ALSO BE LIKELY THROUGH TONIGHT.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA THROUGH
TONIGHT. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO
WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT. IT
IS TOO EARLY TO DETERMINE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

IAZ004>007-015>017-023>028-033>036-251600-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-
1048 AM CDT MON JUN 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE PERIODS OF THUNDERSTORMS THROUGH TONIGHT.
THUNDERSTORMS THIS MORNING ARE NOT EXPECTED TO BE SEVERE BUT WILL
PRODUCE HEAVY RAINFALL. STORMS MAY BE SEVERE. LARGE HAIL AND
DAMAGING WIND WILL BE THE MAIN THREATS BUT AN ISOLATED TORNADO
CANNOT BE RULED OUT. HEAVY RAINFALL WILL ALSO BE LIKELY THROUGH
LATE THIS AFTERNOON.

A FLASH FLOOD WATCH IS ALSO IN EFFECT FOR THE AREA TONIGHT.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY. SOME STORMS MAY BE
SEVERE WITH LARGE HAIL AND DAMAGING WIND. LOCALLY HEAVY RAINFALL
WILL ALSO BE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS INTO
WEDNESDAY BUT STORMS ARE NOT EXPECTED TO BE SEVERE ON WEDNESDAY.

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY NIGHT
MAINLY EAST OF INTERSTATE 35 AND NEAR THE HIGHWAY 20 CORRIDOR. IT
IS TOO EARLY TO DETERMINE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Jun 24, 8:02 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
802 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     2 ENE ROLAND            42.18N 93.46W
06/24/2013                   STORY              IA   EMERGENCY MNGR

            EIGHT INCH DIAMETER TREE BROKEN AND TWO SIX INCH DIAMETER
            BRANCHES DOWN. MANY SMALLER BRANCHES DOWN IN YARD. TIME
            ESTIMATED FROM RADAR.

&&

SKOW
Special weather statement, Jun 24, 9:15 AM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
915 AM CDT MON JUN 24 2013

IAZ023-024-034>036-046-241515-
CALHOUN-GREENE-HAMILTON-HUMBOLDT-POCAHONTAS-WEBSTER-
915 AM CDT MON JUN 24 2013

...HEAVY RAIN AND HAIL MOVING THROUGH THE AREA...

AT 913 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 25 MILES WEST OF
FORT DODGE TO 20 MILES SOUTH OF FORT DODGE...MOVING NORTHEAST AT 25
MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  MANSON...             KNIERIM...            PALMER...
  HARCOURT...           CALLENDER...          MOORLAND...
  DAYTON...             BARNUM...             OTHO...
  LEHIGH...             GILMORE CITY...       CLARE...
  STRATFORD...          PIONEER...            FORT DODGE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED.
Local storm report, Jun 24, 9:42 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
942 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 AM     FLOOD            1 NE CASEY              41.52N 94.50W
06/24/2013                   GUTHRIE            IA   EMERGENCY MNGR

            MIDDLE RIVER OUT OF ITS BANKS AND FLOODING MAPLE AVE. TWO
            TO THREE FEET OF WATER OVER ROAD.

&&

SKOW
Special weather statement, Jun 24, 10:21 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1021 AM CDT MON JUN 24 2013

IAZ044>048-057>060-070>073-081>084-092>095-241800-
CRAWFORD-CARROLL-GREENE-BOONE-STORY-AUDUBON-GUTHRIE-DALLAS-POLK-
CASS-ADAIR-MADISON-WARREN-ADAMS-UNION-CLARKE-LUCAS-TAYLOR-
RINGGOLD-DECATUR-WAYNE-
INCLUDING THE CITIES OF...DENISON...CARROLL...JEFFERSON...BOONE...
AMES...AUDUBON...GUTHRIE CENTER...ADEL...DES MOINES...ATLANTIC...
GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON...
OSCEOLA...CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON
1021 AM CDT MON JUN 24 2013

AN AREA OF THUNDERSTORMS IS PUSHING EAST ACROSS PORTIONS OF
CENTRAL AND SOUTHERN IOWA FROM WESTERN IOWA. THERE IS A SEVERE
WEATHER POTENTIAL WITH THIS AREA OF STORMS WITH DAMAGING WINDS IN
EXCESS OF 50 TO 60 MPH THE MAIN SEVERE WEATHER THREAT...ALTHOUGH
LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO COULD OCCUR. VERY
HEAVY RAINFALL IS ALSO POSSIBLE WITH ABUNDANT MOISTURE ACROSS THE
AREA. THIS COULD LEAD TO A FLASH FLOOD THREAT AS WELL. THE AREA OF
STORMS IS MOVING EAST AT AROUND 50 MPH. THIS COMPLEX OF STORMS
WILL PUSH INTO THE WESTERN PORTION OF THE DES MOINES METRO AREA
BETWEEN 1130 AM AND NOON. PLEASE CONTINUE TO MONITOR YOUR FAVORITE
SOURCE OF WEATHER INFORMATION TO MONITOR THE SEVERE WEATHER
THREAT.

MJB
Special weather statement, Jun 24, 10:40 AM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1040 AM CDT MON JUN 24 2013

IAZ016-017-025>028-038-039-050-241645-
BLACK HAWK-BREMER-BUTLER-CERRO
GORDO-FRANKLIN-GRUNDY-HANCOCK-TAMA-WRIGHT-
1040 AM CDT MON JUN 24 2013

...THUNDERSTORMS PRODUCING GUSTY WINDS...

AT 1037 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 78 MILES WEST OF
WATERLOO TO 36 MILES SOUTH OF WATERLOO...MOVING EAST AT 35 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY
DOWNPOURS...ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  REINBECK...           MORRISON...           DYSART...
  COULTER...            BELMOND...            ALEXANDER...
  LATIMER...            HAMPTON...            GOODELL...
  GENEVA...             APLINGTON...          STOUT...
  PARKERSBURG...        MESERVEY...           KLEMME...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.
Local storm report, Jun 24, 10:47 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1047 AM CDT MON JUN 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1044 AM     TSTM WND GST     ATLANTIC                41.40N 95.01W
06/24/2013  M58 MPH          CASS               IA   AWOS

            AIO AWOS SITE 58 MPH MEASURED GUST

&&

SEARCY

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:47 PM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne43 min
Jun 24, 2:01 AM CDTFlash Flood WarningDMXAudubon, Cass, Guthrie6 hr
Jun 24, 3:41 AM CDTFlash Flood WatchDMXAdair, Audubon, Black Hawk, Boone, Bremer, Butler and 33 more51 hr
Jun 24, 9:15 AM CDTAreal Flood WarningDMXAdair, Guthrie24 hr
Jun 24, 10:12 AM CDTRiver Flood WarningDMXBlack Hawk7 days
Jun 24, 10:12 AM CDTRiver Flood WarningDMXEmmet40 hr
Jun 24, 10:23 AM CDTSevere Thunderstorm WarningDMXAudubon, Cass52 min
Jun 24, 10:52 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Crawford38 min
Jun 24, 10:54 AM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Dallas, Greene, Guthrie51 min
Jun 24, 11:16 AM CDTSevere Thunderstorm WarningDMXAudubon44 min
Jun 24, 11:18 AM CDTSevere Thunderstorm WarningDMXButler, Grundy27 min
Jun 24, 11:20 AM CDTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Greene, Madison40 min
Jun 24, 11:42 AM CDTSevere Thunderstorm WarningDMXBoone, Calhoun, Carroll, Dallas, Greene, Guthrie and 1 more48 min
Jun 24, 11:57 AM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Polk, Story48 min
Jun 24, 12:01 PM CDTSevere Thunderstorm WarningDMXBoone, Dallas29 min
Jun 24, 12:12 PM CDTSevere Thunderstorm WarningDMXHamilton, Hardin, Webster, Wright48 min
Jun 24, 12:27 PM CDTFlash Flood WarningDMXGrundy, Hardin6 hr
Jun 24, 12:39 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama51 min
Jun 24, 12:45 PM CDTSevere Thunderstorm WarningDMXFranklin, Grundy, Hamilton, Hardin, Marshall, Story and 1 more30 min
Jun 24, 12:49 PM CDTFlash Flood WarningDMXMahaska, Marion, Poweshiek6 hr
Jun 24, 12:54 PM CDTSevere Thunderstorm WarningDMXMahaska36 min
Jun 24, 1:00 PM CDTTornado WarningDMXMahaska, Poweshiek30 min
Jun 24, 1:03 PM CDTFlash Flood WarningDMXFranklin, Hamilton, Wright6 hr
Jun 24, 1:17 PM CDTFlash Flood WarningDMXJasper, Marshall, Poweshiek, Tama6 hr
Jun 24, 1:38 PM CDTSevere Thunderstorm WarningDMXMahaska, Monroe, Wapello37 min
Jun 24, 3:15 PM CDTFlash Flood WatchDMXBlack Hawk, Grundy, Hardin39 hr
Jun 24, 4:09 PM CDTRiver Flood WarningDMXBlack Hawk, Butler3 days
Jun 24, 4:23 PM CDTRiver Flood WarningDMXBlack Hawk4 days
Jun 24, 6:15 PM CDTAreal Flood WarningDMXButler, Franklin, Grundy, Hardin24 hr

Nearby

Flash Flood Warnings in Iowa, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.